MAUDE Adverse Event Report: SYNTHES GMBH HANDLE BATTERY POWERED DRIVER; INSTR,SURGICAL,ORTHOPEDIC,AC- POWERED MOTOR/ACCESS & ATTACH

SYNTHES GMBH HANDLE BATTERY POWERED DRIVER; INSTR,SURGICAL,ORTHOPEDIC,AC- POWERED MOTOR/ACCESS & ATTACH
Catalog Number 05.000.008
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h4, h6 investigation summary.Service and repair evaluation: the customer reported that the hand piece for battery powered driver has a weak drive.The repair technician reported that discolored membrane vent, device run low in fast forward, forward and reverse mode, discolored pin, rust on motor, grinding bearings, debris on barriers.The cause of the issue is improper maintenance.The item was repaired per the inspection sheet, passed synthes final inspection on 13-nov-2024 and will be returned to the customer upon completion of the service and repair process.Finalized service record will be archived in mds&r.The evaluation was confirmed.The device was deemed serviceable and will be returned to the customer, no design or manufacturing issues were identified therefore it has been determined that no corrective and/or preventative action is proposed.Device history lot: part:05.000.008.Synthes lot:005517.Supplier lot:005517.Release to warehouse date: 12 feb, 2013.Supplier: (b)(4).No ncrs were generated during production.Device history review : review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the hand piece for battery powered driver has a weak drive.The issue was observed during cleaning.There was no patient involvement.There were no reports of injuries, medical intervention or prolonged hospitalization.It was reported that there was no further information regarding the issue.All available information has been disclosed.No further information was provided.

Brand Name
HANDLE BATTERY POWERED DRIVER
Common Device Name
INSTR,SURGICAL,ORTHOPEDIC,AC- POWERED MOTOR/ACCESS & ATTACH
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
CORK MFG & MATERIAL WAREHOUSE
loughbeg ringaskiddy
cork
EI  
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key20925258
Report Number8030965-2024-15014
Device Sequence Number12025915
Product Code HWE
UDI-Device Identifier07611819642492
UDI-Public(01)07611819642492(10)005517
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number05.000.008
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/02/2024
Initial Report FDA Received Date12/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/15/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown